Drought, Osage
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Several widespread rain events, and even a winter event, during November helped to continue to ease the drought across portions of far eastern and southeastern Oklahoma during the month. However, the remainder of eastern Oklahoma, especially areas west of Highway 69, received below average precipitation for the month, much of that area only receiving between 50 and 75 percent of average rainfall…
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several widespread rain events, and even a winter event, during November helped to continue to ease the drought across portions of far eastern and southeastern Oklahoma during the month. However, the remainder of eastern Oklahoma, especially areas west of Highway 69, received below average precipitation for the month, much of that area only receiving between 50 and 75 percent of average rainfall amounts. As a result, exceptional drought (D4) conditions continued across portions of Osage, Pawnee, Nowata, Craig, Ottawa, Rogers, Mayes, Tulsa, Wagoner, Cherokee, Okfuskee, Okmulgee, McIntosh and Pittsburg Counties. Severe (D2) to extreme (D3) drought conditions persisted across much of the remainder of eastern Oklahoma through the month, with the exception of Adair, Sequoyah, and Choctaw Counties, which had improved to moderate drought (D1) or abnormally dry (D0). Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:17 PM CST, 43 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1217 AM CDT Tue Nov 1 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 934 PM CDT Mon Oct 31 2022 With clear skies and light winds, temperatures have fallen quickly this evening. Have lowered overnight lows some, especially in the normally colder spots. Will keep the patchy fog mention, but the overall fog potential is much lower than it was last night. && .LONG TERM... (Tomorrow through Monday) Issued at 200 PM CDT Mon Oct 31 2022 Temperatures above seasonal averages are expected over the next several days. Southerly winds will be on the increase, especially Wednesday into Friday as a surface low to the west deepens in response to an approaching upper level trough. Fire weather concerns will be higher mid week, but higher/deeper moisture will begin advecting into the area Thursday which will temper fire danger some. The aforementioned trough will begin to dig through the 4 corners region Thursday night, and will bring increasing chances for showers and storms across the western half of the forecast area at that time. Chances for showers and storms will become widespread by later Friday afternoon and continuing well into Saturday. Heavy rainfall potential exists along the frontal boundary Friday night across parts of NE OK as the upper trough slows a bit before starting to lift northeast. As the upper trough takes on a negative tilt as it moves northeast, severe potential also will exist along the front as it moves east late Friday night into Saturday. While instability will be lacking some, ample deep layer shear will support a few severe storms. Rain and thunder chances will decrease saturday night as the upper trough lifts northeast of the forecast area. Settled conditions are expected for early next week with temperatures closer to seasonal averages expected behind the front. An unsettled period of weather expected towards the end of the week that may bring heavy rainfall to parts of the area along with the potential for severe weather. Timing, rainfall amounts and severe potential will be refined with later forecasts leading up to the event- so check for updates. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Tue Nov 1 2022 Patchy fog may become an issue once again tonight, but it should be mostly restricted to northwest AR this morning. Visibilities may drop to 1/4 mile at KFYV but other terminals should mostly stay at or above 1 mile. Skies will be mostly clear in areas that do not fog. Winds will be nearly calm overnight, with a light south to southwest wind developing Tuesday late morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 78 53 76 58 / 0 0 0 0 FSM 78 51 78 54 / 0 0 0 0 MLC 76 51 74 57 / 0 0 0 0 BVO 78 52 76 56 / 0 0 0 0 FYV 76 48 74 53 / 0 0 0 0 BYV 74 51 73 54 / 0 0 0 0 MKO 76 51 74 55 / 0 0 0 0 MIO 75 51 74 56 / 0 0 0 0 F10 78 51 76 56 / 0 0 0 0 HHW 74 50 73 56 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....23 AVIATION...06
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 PM CDT Mon Oct 31 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 PM CDT Mon Oct 31 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
POOR VISIBILITY.
RISK...Limited.
AREA...Lower Valleys of Southeast OK and Northwest AR.
ONSET...Late Tonight.
DISCUSSION...
Clear skies and light winds may again allow patchy dense fog to
develop across southeast Oklahoma and northwest Arkansas late
tonight, primarily in the lower valley areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...High Wind Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
EXTENDED DISCUSSION...
The warming trend will continue through at least the middle part
of the week. Gusty southerly winds will develop on Wednesday and
last into the latter part of the week ahead of an approaching
storm system and cold front.
Multiple rounds of showers and thunderstorms are expected by late
week, though specifics on timing and locations remain somewhat
uncertain with differences in some of the guidance. Nevertheless, a
heavy rain and flooding threat may evolve for some locations this
weekend, along with the potential for some strong to severe
storms. Currently, areas along and north of Interstate 44 have the
best chance for receiving higher rainfall totals.
weather.gov/tulsa contains additional information.The national radar mosaic for the moment the first event began.
25 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1061801, 1061802, 1061803, 1061804, 1061805, 1061806, 1061807, 1061808, 1061809, 1061810, 1061811, 1061812, 1061813, 1061814, 1061815, 1061816, 1061817, 1061818, 1061819, 1061820, 1061821, 1061822, 1061823, 1061824, 1061825.